Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 27, 2021Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 27, 2021, 3:56 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 3:56 PM CDT (20:56 UTC)
Expired
Jun 27, 2021, 4:45 PM CDT
In force
49 min
Issued by
NWS Mobile, AL

Counties Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 139 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS84 KMOB 272056
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Jun 27 2021
 
ALZ053>055-057-272145-
Clarke AL-Wilcox AL-Monroe AL-Butler AL-
356 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHEASTERN
CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Whatley to near Pine Apple to 7 miles
southwest of Beechwood, and moving northwest at 30 mph.

Wind gusts up to around 40 mph will be possible with these storms.

Locations impacted include...
Greenville, Thomasville, Camden, Whatley, Pine Hill, Beatrice,
Vredenburgh, Fulton, Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
      3196 8686 3197 8647 3195 8645 3186 8645
      3172 8690 3175 8691 3172 8705 3167 8706
      3152 8755 3179 8787 3199 8783 3201 8762
      3213 8762 3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2055Z 136DEG 26KT 3167 8753 3184 8697 3204 8671 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:57 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 27, 1:57 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
157 PM CDT Sun Jun 27 2021

.NEAR TERM UPDATE...A deep layer southeasterly flow continues
across our forecast area early this afternoon on the southwestern
periphery of a ridge of high pressure nosing southwestward from
the Eastern Seaboard/Appalachian Mountains through northern
portions of MS/AL/GA. Enhanced deep layer moisture and ascent
associated with a shortwave impulse rounding the southwestern
periphery of the ridge is resulting in the development of
scattered to numerous showers and thunderstorms across portions of
the western FL panhandle and adjacent south central and southwest
AL. Some of these storms have produced impressive outflow with
wind gusts up to around 40 mph noted around Crestview earlier.
Frequent lightning and locally heavy rainfall can be expected with
the stronger storms that develop. SPC mesoscale analysis and high
resolution model guidance does indicate 1500-2500 J/KG of MLCAPE
available across much of the central and southern CWA early this
afternoon. This moderate instability along with the available
rich moisture (PWATs up to around 2 inches) and DCAPE values
between 500-800 J/KG will bring a continued potential for a few
wet microbursts with gusts over 40 mph with the stronger convection
that develops this afternoon.

The persistent southeasterly surface flow between 10-20 mph,
increasing 2-3 ft/6 s period swell, and outgoing tides will bring
a HIGH risk of rip currents to our local beaches starting later
this afternoon and continuing through late tonight. The rip
current risk was increased to HIGH. /21

&&

.AVIATION...
18Z issuance...VFR generally prevalent outside of localized MVFR
to IFR conditions in and near scattered to numerous SHRA/TSRA that
will develop this afternoon and evening. Strong wind gusts over 30
knots will also be possible near the stronger storms that develop.
/21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 27, 1:07 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
107 PM CDT Sun Jun 27 2021

ALZ059-060-FLZ203>205-271845-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
107 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...OKALOOSA
AND SANTA ROSA COUNTIES UNTIL 145 PM CDT...

At 105 PM CDT, the strong thunderstorms were located along a line
extending from Milton to 12 miles northeast of Roeville to 5 miles
south of Laurel Hill, and moving northwest at 15 mph.

Wind gusts in excess of 40 mph will be possible with these storms. A
wind gust of 38 mph was measured at Crestview at 1235 PM CDT.

Locations impacted include...
Crestview, Pace, Milton, Brewton, Bagdad, Baker, East Brewton, Jay,
Laurel Hill, Riverview, Point Baker, Pea Ridge, Roeville and
Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 8701 3060 8702 3058 8702 3057 8715
      3058 8718 3056 8719 3056 8721 3077 8729
      3095 8722 3100 8716 3100 8718 3111 8708
      3120 8658 3093 8639 3065 8639
TIME...MOT...LOC 1805Z 151DEG 15KT 3064 8704 3083 8689 3089 8647
Special weather statement, Jun 27, 1:40 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT Sun Jun 27 2021

ALZ056-059-060-FLZ201-203-205-271930-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
140 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN
OKALOOSA...SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 230
PM CDT...

At 140 PM CDT, the strong thunderstorms were located along a line
extending from Molino to 9 miles east of Jay to 12 miles northwest of
Laurel Hill, and moving northwest at 20 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Andalusia, Atmore, Opp, Brewton, Century, Flomaton, East Brewton,
Molino, River Falls, Castleberry, Jay, Red Level, Laurel Hill, Heath,
Gantt, Pollard, Riverview and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8757 3126 8722 3145 8659 3144 8632
      3129 8624 3110 8624 3073 8683 3064 8731
TIME...MOT...LOC 1840Z 158DEG 16KT 3074 8730 3093 8700 3113 8655
Special weather statement, Jun 27, 2:22 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 27 2021

ALZ055>060-262-FLZ201-203-272000-
Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-
Escambia AL-Crenshaw AL-Escambia Inland FL-Santa Rosa Inland FL-
222 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...SOUTHWESTERN MONROE...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...ESCAMBIA...CONECUH...NORTHERN
COVINGTON...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, the strong thunderstorms were located along a line
extending from Century to Brewton to 3 miles north of River Falls,
and moving northwest at 20 mph.

Wind gusts of 40 to 50 mph will be possible with the strongest of
these storms.

Locations impacted include...
Andalusia, Atmore, Monroeville, Brewton, Evergreen, Century,
Flomaton, Frisco City, McCullough, East Brewton, Georgiana, Uriah,
McKenzie, River Falls, Castleberry, Excel, Jay, Red Level, Dozier and
Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 8734 3099 8760 3126 8767 3142 8755
      3155 8736 3164 8706 3188 8672 3154 8630
      3137 8628
TIME...MOT...LOC 1920Z 135DEG 19KT 3098 8727 3111 8710 3140 8655
Special weather statement, Jun 27, 2:46 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Sun Jun 27 2021

ALZ057-058-272030-
Butler AL-Crenshaw AL-
246 PM CDT Sun Jun 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 330 PM
CDT...

At 245 PM CDT, a cluster of strong thunderstorms was located 4 miles
southwest of Luverne, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3144 8619 3144 8626 3153 8628
      3151 8631 3186 8675 3197 8662 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8619
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8615
TIME...MOT...LOC 1945Z 118DEG 22KT 3165 8630

CGAL
Special weather statement, Jun 27, 3:01 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Sun Jun 27 2021

ALZ051-053>060-262-272100-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
301 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...MONROE...SOUTH CENTRAL CHOCTAW...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...CLARKE...NORTHWESTERN ESCAMBIA...
WILCOX...CONECUH AND NORTHWESTERN COVINGTON COUNTIES UNTIL 400 PM
CDT...

At 300 PM CDT, the strong thunderstorms were located along a line
extending from near Uriah to 6 miles west of Rutledge, and moving
north at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Monroeville, Jackson, Thomasville, Evergreen, Camden,
Frisco City, Grove Hill, McCullough, Peterman, Georgiana, Uriah,
Whatley, Pine Hill, McKenzie, Castleberry, Excel, Beatrice,
Coffeeville and Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8718 3205 8686 3196 8686 3196 8659
      3154 8628 3109 8757 3147 8792 3150 8791
      3166 8809 3170 8809 3170 8813 3184 8826
      3199 8804 3200 8763 3213 8762 3213 8752
      3227 8751 3227 8744
TIME...MOT...LOC 2000Z 169DEG 33KT 3129 8746 3174 8642

CGAL
Special weather statement, Jun 27, 3:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Jun 27 2021

ALZ053>055-057-272145-
Clarke AL-Wilcox AL-Monroe AL-Butler AL-
356 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHEASTERN
CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Whatley to near Pine Apple to 7 miles
southwest of Beechwood, and moving northwest at 30 mph.

Wind gusts up to around 40 mph will be possible with these storms.

Locations impacted include...
Greenville, Thomasville, Camden, Whatley, Pine Hill, Beatrice,
Vredenburgh, Fulton, Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
      3196 8686 3197 8647 3195 8645 3186 8645
      3172 8690 3175 8691 3172 8705 3167 8706
      3152 8755 3179 8787 3199 8783 3201 8762
      3213 8762 3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2055Z 136DEG 26KT 3167 8753 3184 8697 3204 8671

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:46 PM CDTSpecial Weather StatementMOBCovington44 min
Jun 27, 1:22 PM CDTRip Current StatementMOBBaldwin, Mobile16 hr
Jun 27, 1:40 PM CDTSpecial Weather StatementMOBCovington, Escambia50 min
Jun 27, 2:22 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia38 min
Jun 27, 2:46 PM CDTSpecial Weather StatementMOBCrenshaw44 min
Jun 27, 3:01 PM CDTSpecial Weather StatementMOBButler, Clarke, Conecuh, Monroe, Wilcox59 min
Jun 27, 12:25 PM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 27, 1:07 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 27, 5:08 PM CDTSpecial Weather StatementMOBWayne52 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.